Log in
Pernicious Anaemia Society
16,723 members11,579 posts

Skin problems with b12 injections

Looking for some advice on my skin if anyone can help.. following my loading infections 2 & a half years ago my skin broke out badly. It’s been on & off since (more off) & it’s really getting to me. My skin has become really oily and I have this weird stuff coming out of my pores on my chest, upper back and a little on my scalp. Can only describe it as like the stuff that you would squeeze out of a blackhead but it’s constantly coming out of every pore. My chest is the worst, the pores look enlarged from producing this stuff. Never had this before ever when I suffered with acne when I was young which was completely cleared by roaccutane. Anyone know what’s going on & anything that will help? Thank you

9 Replies
oldestnewest

Hi Lynsey24782 a learned contributor on this forum has written

B12 Side effects

The pimples/acne, is likely to be caused by microbes on your skin reacting to the additional B12 by producing substances that your skin is then reacting to. In theory this could be resolved by use of a good skin wash. You might have better luck talking to your pharmacist and seeing what they can recommend prior to your next maintenance shot - though there is always a chance that it was something that won't recur.

I am not a medically trained person but I've had P.A. (a form of B12 deficiency) for more than 45 years.

I wish you well

and bid you goodnight

2 likes
Reply

What form of B12 are you taking? I experienced bad acne as well on cyanocobalamin. However, my skin has been fine on methyl or hydroxo. Perhaps try a different form?

Reply

Hi Lynsey. I really feel for you it’s bad enough having the PA but this is upsetting.. I too have a reaction on and off from the injections but not as bad as you describe but I recognise the blocked pores you mention. I find trying to clear the Pores and treating with medicated spot cream or gel helps and drinking lots of fluid. Also I did read that keeping on top of your injections can help as the reactions come more when your body is depleted and then you have an injection but I can’t verify that but it seems to help for me. You can also get antibiotic gel from the Drs but I found over the counter spot gel better. Good luck 😉

Reply

Hi,

I read somewhere that it's the homocysteine coming out, so that's a good sign. Possibly it's unique to you to be suffering that much or as Etreas said, it could be the type of B12.

1 like
Reply

I’ve heard somewhere that it could by homocysteine too now that you mention it. Maybe you’re right

Reply

Then at least it's something positive!

Reply

Hello there deary. How are you doing today? Really sorry to hear that you are in such an uncomfortable position. I hope that things will get better as soon as possible. I can see how stressful your situation can be. Based on what you are describing I think that you are dealing with the same thing again. Pores leaking such liquids indicates bacterial infection. I guess your doctor will prescribe you antibiotics or something similar. Have you visited him/her yet? If not than you should do just that. Because no one can say for sure what is going on from a far. There are certain exams that should be done. Please take good care of yourself. God bless you and don't forget to have fun. Again, I hope that this will pass as soon as possible. Lots of love, kisses and hugs xoxox

Reply

Hi Lydney24782 ☺... I have the same problem 😒.... I can't believe what comes out of my pores. especially my nose. I squeeze and it seems it's never ending..and afterwards I'm left with creator holes 😔... I steam clean my face now once a week and it's 80% better... I hope you can find your own solution very soon.. All the best ☺

Reply

Thank you so much everyone for your replies! Because I’ve had acne before when I was younger, I know what face washes, spot gels & creams etc to try but literally nothing was working. I exhausted all options that I could buy over the counter and even tried antibacterial gel and topical tretinoin from a dermatologist with no change. In the end, I visited my GP and asked to try co cyprindiol contraceptive pill before I resort again to roaccutane. I’ve been taking this pill for 3 weeks and am happy to say that already my skin is almost completely clear and the stuff that’s been coming out of my pores for 2 and a half years has improved about 90%! So impressed with this and would recommend trying if anyone female is having the same issues x

Reply

You may also like...